MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583060
Medical Device Problem Codes Leak/Splash (1354); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the biliary system during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.After introducing the hydratome rx 44 and the guidewire was stripped, it was noticed that there was severe air leak as the physician was not able to insufflate air into the bowel in order to visualize the papilla.Glucagon was used to decrease the movement of the small bowel with no success.The scope was checked for leaks and all buttons were exchanged including the biopsy valve before it was decided to cancel the procedure and reschedule for the following day.On (b)(6) 2021, a new scope was used and tested for air leaks.As soon as the second hydratome rx 44 was introduced and the guidewire was stripped, the same problem occurred.They again exchanged all buttons including the biopsy valve.The physician placed the guidewire back into the hydratome rx 44 and completed the procedure with a long wire system.In the physician's assessment the air leak was due to the hydratome rx 44 device.There were no patient complications reported as a result of this event.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11888548
Report Number3005099803-2021-02462
Device Sequence Number19682980
Product Code KNS
UDI-Device Identifier08714729755210
UDI-Public08714729755210
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberM00583060
Device Catalogue Number8306
Device Lot Number0027014631
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1